This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I think I should really ask a neurologist about this, but that forum is ALWAYS full. And Answersoft's doctors aren't very helpful.
This started about 4 years ago when I got this pain deep inside my ear.
First I began to hear auditory things. Loud sounds accompanied by paralysis. Muffled voices. To this day I hear a lot of muffled voices, loud sounds like metal hitting metal, a car horn, and other sounds that sound high pitched or computer-like.
I also get visual images. They usually consist of light spots that are usually blue and are in my field of view, but look 2D. Now I also get these black dots that move from left to right. They also look 2D. Sometimes I have had what looks like white sparks or fireworks going off when I'm tired or have my eyes closed.
I have smelled things that weren't there after just smelling them, like feces, smoke, burnt popcorn, but now I am getting burnt rubber. I had that 3 times.
I have tasted things that weren't there when I was getting hungry. They always consisted of the foods that I ate the night before, like lasagnia or soda.
The tactile stuff is weird. After driving all day and then going to bed, I will sort of feel the driving sensations again. It doesn't feel exactly real though. If I get a lot of pressure on my skin such as my cat jumping up on me and laying down for a while, I will start to "feel" that pressure again, but there's always a pause in between for about 10-15 seconds.
Lately, I have heard a buzzing sound once for a few seconds at night, sounds of sparks in my ears, and if I hear ANY noised for a while, especially if it's high pitched, I will "hear" it again and again until it winds down.
I have had a lot of deja vu. I used to get that about once a week. And now I am getting vertigo and a lot of dizziness when I sit down.
Antipsychotic meds will make it worse and it keeps getting worse with them. Lexapro made it extremely worse beyond belief. cod liver oil, st. john's wort, calcium-magnesium tablets, and benadryl helped for about a week or two, and then it got worse again. Doesn't that rule out neurotransmitters?
My MRI and EEG results are normal.
These "hallucinations" happen more when I'm tired, but that can't be narcolepsy because they happen all day. Oh, and if I get really tired, they wont be as bad.
My psychiatrist doesn't know what I have and let me go because nothing I told him was making any sense.
This all started absolutely from scratch when I had that pain in my ear. And over the years it when from audio, visual, smell, taste, and then touch.
And now I'm getting physical symptoms. It hurts and feels like my head is going into contractions or air or water rushing through my sideburns. Happened at night. I also have what feels like static or electricity in the top of my head when I wake up.
It really feels like my brain is copying all of my sensory input and then playing it over and over again, always then winding down to nothing
Yes, this is really a neurological issue. Nothing really adds up except your diagnosis of atypical seizures. It is consistent with your reaction to lexapro and other ssri and neurotransmitter drugs. Why don't you ask your neurologist about a trial on anti-seizure medication? That sounds like the best bet.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.